Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 39, NWS Little Rock, AR

March 10, 20186 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 10, 2018, 8:42 PM CST for 6 counties in Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2018, 8:42 PM CST (02:42 UTC)
Expired
Mar 10, 2018, 9:30 PM CST
In force
48 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Cleveland County, AR, Desha County, AR, Drew County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 116 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:43 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

785 
WUUS54 KLZK 110242
SVRLZK
ARC025-041-043-053-069-079-110330-
/O.NEW.KLZK.SV.W.0039.180311T0242Z-180311T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
842 PM CST SAT MAR 10 2018

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cleveland County in southeastern Arkansas...
  Northwestern Desha County in southeastern Arkansas...
  Southeastern Grant County in central Arkansas...
  Northeastern Drew County in southeastern Arkansas...
  Western Jefferson County in southeastern Arkansas...
  Lincoln County in southeastern Arkansas...

* Until 930 PM CST

* At 841 PM CST, severe thunderstorms were located along a line
  extending from near Lamont to near White Hall to near Linwood,
  moving southeast at 30 mph.

  HAZARD...Golf ball size hail. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles. 

* Locations impacted include...
  Pine Bluff...                     Dumas...
  Star City...                      White Hall...
  Gould...                          Grady...
  Mitchellville...                  Watson...
  Winchester...                     Whitefield...
  Woodville...                      Douglas...
  Nebo...                           Feenyville...
  Lamont...                         Cottondale...
  Omega...                          Linwood...
  Cane Creek State Park...          Pine Bluff Arsenal...

These storms have had a hisory of producing damaging hail. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3390 9124 3370 9162 3416 9247 3442 9208
      3400 9141 3398 9139 3398 9137 3397 9135
      3396 9136 3395 9135 3396 9133
TIME...MOT...LOC 0241Z 315DEG 26KT 3415 9228 3429 9213 3411 9184 

HAIL...1.75IN
WIND...<50MPH
 
$$

62
2 follow-up statements
736 
WWUS54 KLZK 110302
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
902 PM CST SAT MAR 10 2018

ARC053-110311-
/O.CAN.KLZK.SV.W.0039.000000T0000Z-180311T0330Z/
Grant AR-
902 PM CST SAT MAR 10 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CST for
southeastern Arkansas.

LAT...LON 3390 9124 3370 9162 3406 9229 3406 9223
      3413 9223 3434 9195 3398 9139 3397 9135
      3396 9136 3395 9135 3396 9133
TIME...MOT...LOC 0301Z 308DEG 28KT 3406 9217 3420 9197 3402 9166 

$$

ARC025-041-043-069-079-110330-
/O.CON.KLZK.SV.W.0039.000000T0000Z-180311T0330Z/
Cleveland AR-Desha AR-Drew AR-Jefferson AR-Lincoln AR-
902 PM CST SAT MAR 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHEASTERN CLEVELAND...WEST CENTRAL DESHA...NORTHEASTERN
DREW...SOUTHWESTERN JEFFERSON AND LINCOLN COUNTIES...

At 901 PM CST, severe thunderstorms were located along a line
extending from Kedron to near Pine Bluff to near Grady, moving
southeast at 35 mph.

HAZARD...Half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Pine Bluff...                     Dumas...
Star City...                      Gould...
Grady...                          Mitchellville...
Watson...                         Winchester...
Whitefield...                     Woodville...
Douglas...                        Nebo...
Feenyville...                     Cottondale...
Omega...                          Linwood...
Cane Creek State Park...          Madding...
Mills...                          Kedron...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3390 9124 3370 9162 3406 9229 3406 9223
      3413 9223 3434 9195 3398 9139 3397 9135
      3396 9136 3395 9135 3396 9133
TIME...MOT...LOC 0301Z 308DEG 28KT 3406 9217 3420 9197 3402 9166 

HAIL...1.25IN
WIND...<50MPH
 
$$

62
375 
WWUS54 KLZK 110317
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
917 PM CST SAT MAR 10 2018

ARC025-041-043-069-079-110330-
/O.CON.KLZK.SV.W.0039.000000T0000Z-180311T0330Z/
Cleveland AR-Desha AR-Drew AR-Jefferson AR-Lincoln AR-
917 PM CST SAT MAR 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR NORTHEASTERN CLEVELAND...WEST CENTRAL DESHA...NORTHEASTERN
DREW...SOUTH CENTRAL JEFFERSON AND LINCOLN COUNTIES...

At 917 PM CST, severe thunderstorms were located along a line
extending from 6 miles southeast of Kedron to near Linwood to near
Gould, moving east at 35 mph.

HAZARD...Ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
Dumas...                          Star City...
Gould...                          Grady...
Mitchellville...                  Watson...
Winchester...                     Nebo...
Feenyville...                     Whitefield...
Omega...                          Linwood...
Cane Creek State Park...          Mills...
Woodville...                      Douglas...
Garrett Bridge...                 Tarry...
Gourd...                          Florence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3390 9124 3370 9162 3400 9218 3414 9199
      3418 9170 3398 9139 3397 9135 3396 9136
      3395 9135 3396 9133
TIME...MOT...LOC 0317Z 270DEG 30KT 3399 9205 3413 9183 3398 9152 

HAIL...1.50IN
WIND...<50MPH
 
$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:52 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 10, 6:52 PM CST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
652 PM CST Sat Mar 10 2018

.AVIATION...11/00Z TAF CYCLE

Convection wl cont to expand in coverage and track SEWD acrs
central and eventually SE AR later this evening. Large hail and
gusty winds possible with the stronger storms. VFR conds this
evening, wl eventually bcm MVFR overnight. Expect lower conds in
heavier storms. Improving conds expected later Sun as a front
moves thru and NW winds incrs to arnd 10 kts, with gusts of 15 to
20 kts. /44/
&&

.PREV DISCUSSION...(ISSUED 301 PM CST Sat Mar 10 2018)
SHORT TERM...Today Through Monday

The main concern for the short term is obviously the chance for
severe weather this evening and overnight.

Regional radar imagery shows some convection has initiated in
western Arkansas and back into eastern Oklahoma this afternoon.
The Arkansas convection is likely aided by orographic lift as low
level flow is perpendicular to the Ouachitas, while the Oklahoma
convection has sprouted up on the leading edge of upper height
falls and low level moisture flux. This is also colocated with
the steepest model forecast mid-level lapse rates.

With time the OK convection will propagate east-southeastward
through Arkansas, generally paralleling the I-40 corridor to the
south to the Little Rock metro, and further southeast towards Pine
Bluff, etc. Storms should be more isolated in nature early on,
but will coalesce into a linear storm mode as convection spreads
southeast through the evening and overnight hours. Initially the
threat is expected to be large hail, primarily for areas in SPC's
slight risk area in Arkansas west of Russellville or thereabouts.
Sufficient CAPE through the hail growth region coupled with strong
mid-level lapse rates will support severe sized hail. As the
evening wears on and storms transitions to a more linear mode, the
wind threat will become more prominent. The tornado threat for
this event is pretty low, albeit it not zero.

High-res CAMs suggest that convection/rainfall will clear out of
the forecast area pretty quickly late tonight. However other
models hold on to precip chances through mid-Sunday morning as the
upper low driving this system swings through southern Missouri
and northeast Arkansas. Trended more towards that solution but
would not be surprised to see very little rain after about 3am-5am
Sunday morning.

Rather tranquil weather will round out the short term after
rainfall clears the area Sunday morning.

LONG TERM...Monday Night Through Saturday

At the beginning of the period, longwave pattern will still be
fairly amplified with a cutoff low centered over the northern Great
Lakes region and a ridge centered over the western conus. At the
surface, cool high pressure will be predominant, with northerly
winds keeping temperatures below seasonal averages.

Mid to late week, the upper flow will become more zonal. At the
surface, a Pacific cold front will approach the region. Rain chances
will return to the forecast by Friday as the front slows down, upper
flow gradually shifts to the southwest, and several upper level
impulses move through and interact with the boundary.

Temperatures will warm back above average as the surface flow shifts
around to the south late in the week.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Mar 10, 3:34 PM CST, 5 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
334 PM CST Sat Mar 10 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
334 PM CST Sat Mar 10 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Rest of This Afternoon and Tonight

Isolated strong to severe storms are possible through the
overnight hours, primarily over central and southern Arkansas.
The main threats will be strong winds and damaging hail. Locally
heavy rain will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

Subfreezing temperatures are in the forecast, mainly across
northern and west-central Arkansas the first half of next week.
Sheltered valley areas will be most susceptible to seeing a
freeze.

.Spotter Information Statement...

Spotter activation may be needed this evening. Severe storm
reports are requested.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44

In the hours before

Local storm report, Mar 10, 8:17 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             WATSON CHAPEL           34.19N  92.07W
03/10/2018  E1.75 INCH       JEFFERSON          AR   FIRE DEPT/RESCUE

&&

EVENT NUMBER LZK201800015

44
Special weather statement, Mar 10, 8:23 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
823 PM CST SAT MAR 10 2018

ARZ043-054>056-110245-
Hot Spring-Grant-Saline-Jefferson-
823 PM CST SAT MAR 10 2018

...A STRONG THUNDERSTORM WILL AFFECT GRANT...SOUTHWESTERN
JEFFERSON...SOUTHEASTERN SALINE AND EAST CENTRAL HOT SPRING
COUNTIES...

At 821 PM CST, strong thunderstorms were located in Grant County,
moving east at 35 mph.

Nickel size hail is possible with these storms.

Locations impacted include...
Sheridan, Tull, Prattsville, Poyen, Lamont, Cane Creek, Jenkins Ferry
State Park, Dogwood, East End, Sulphur Springs, Belfast, Ain, Cross
Roads in Grant County, Fenter, Sardis, Jefferson, Slabtown, Prague,
Buie and Ico.

LAT...LON 3436 9275 3455 9240 3439 9215 3425 9217
      3420 9211 3406 9223 3406 9230
TIME...MOT...LOC 0221Z 287DEG 30KT 3420 9238

Cross
Local storm report, Mar 10, 8:26 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     1 WNW HARRIS BRAKE      34.98N  92.80W
03/10/2018                   PERRY              AR   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN... BLOCKING THE INTERSECTION OF
            HIGHWAY 9 AND 300.

&&

EVENT NUMBER LZK201800016

44
Local storm report, Mar 10, 8:26 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     1 WNW HARRIS BRAKE      34.98N  92.80W
03/10/2018                   PERRY              AR   EMERGENCY MNGR

            LARGE TREE BLOWN DOWN... BLOCKING THE INTERSECTION OF
            HIGHWAY 9 AND 300.

&&

EVENT NUMBER LZK201800016

44
Local storm report, Mar 10, 8:28 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             TULL                    34.45N  92.58W
03/10/2018  E1.75 INCH       GRANT              AR   PUBLIC

&&

EVENT NUMBER LZK201800017

44
Special weather statement, Mar 10, 8:35 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
835 PM CST SAT MAR 10 2018

ARZ064-065-069-110300-
Drew-Lincoln-Desha-
835 PM CST SAT MAR 10 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DESHA...
NORTHEASTERN DREW AND SOUTHEASTERN LINCOLN COUNTIES...

At 835 PM CST, a strong thunderstorm was located 9 miles southwest of
Mills, or 11 miles west of Dumas, moving east at 15 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Dumas, Mitchellville, Winchester, Omega, Mills, Garrett Bridge,
Pendleton, Gourd, Calhoun, Florence, Tyro, Rose Hill, Reedville,
Yukon, Garnett, Coleman, Pickens in Desha County and Avery.

LAT...LON 3371 9176 3388 9184 3402 9143 3402 9142
      3400 9140 3399 9140 3398 9138 3376 9136
TIME...MOT...LOC 0235Z 249DEG 13KT 3383 9168

Cross

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:11 PM CSTSpecial Weather StatementLZKFaulkner34 min
Mar 10, 6:17 PM CSTSevere Thunderstorm WarningLZKConway, Garland, Perry, Saline, Yell43 min
Mar 10, 6:41 PM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Perry49 min
Mar 10, 6:52 PM CSTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline53 min
Mar 10, 7:08 PM CSTSpecial Weather StatementLZKPulaski52 min
Mar 10, 7:24 PM CSTSevere Thunderstorm WarningLZKGarland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more51 min
Mar 10, 7:31 PM CSTSpecial Weather StatementLZKFaulkner29 min
Mar 10, 7:34 PM CSTSpecial Weather StatementLZKDesha26 min
Mar 10, 7:38 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline37 min
Mar 10, 7:39 PM CSTSpecial Weather StatementLZKCleveland36 min
Mar 10, 8:00 PM CSTSevere Thunderstorm WarningLZKCleveland, Lincoln45 min
Mar 10, 8:01 PM CSTSevere Thunderstorm WarningLZKJefferson, Lincoln44 min
Mar 10, 8:06 PM CSTSpecial Weather StatementLZKDesha39 min
Mar 10, 8:11 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski32 min
Mar 10, 8:15 PM CSTSevere Thunderstorm WarningLZKDesha45 min
Mar 10, 8:23 PM CSTSpecial Weather StatementLZKGrant22 min
Mar 10, 8:35 PM CSTSpecial Weather StatementLZKLincoln25 min
Mar 10, 8:50 PM CSTSpecial Weather StatementLZKMonroe25 min
Mar 10, 8:59 PM CSTSevere Thunderstorm WarningLZKDesha, Drew46 min
Mar 10, 9:06 PM CSTSpecial Weather StatementLZKJohnson, Pope39 min
Mar 10, 9:15 PM CSTSpecial Weather StatementLZKArkansas45 min
Mar 10, 9:25 PM CSTSevere Thunderstorm WarningLZKCleveland, Drew, Lincoln50 min
Mar 10, 9:27 PM CSTSpecial Weather StatementLZKDesha48 min
Mar 10, 9:44 PM CSTSpecial Weather StatementLZKConway, Faulkner, Logan46 min
Mar 10, 10:07 PM CSTSevere Thunderstorm WarningLZKDesha, Drew38 min
Mar 10, 10:29 PM CSTSpecial Weather StatementLZKLogan, Perry, Pulaski, Yell46 min
Mar 10, 10:30 PM CSTSpecial Weather StatementLZKDallas45 min
Mar 10, 10:38 PM CSTSevere Thunderstorm WarningLZKDesha, Drew52 min
Mar 10, 11:29 PM CSTSpecial Weather StatementLZKJefferson, Pulaski46 min
Mar 11, 12:01 AM CSTSpecial Weather StatementLZKBradley, Drew44 min
Mar 11, 12:12 AM CSTSpecial Weather StatementLZKJefferson33 min
Mar 11, 12:39 AM CSTSpecial Weather StatementLZKArkansas36 min
Mar 11, 12:41 AM CSTSpecial Weather StatementLZKBradley, Calhoun49 min
Mar 11, 12:44 AM CSTSevere Thunderstorm WarningLZKBradley31 min
Mar 11, 1:23 AM CSTSpecial Weather StatementLZKBradley, Calhoun37 min
Mar 11, 1:56 AM CSTSpecial Weather StatementLZKCalhoun49 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.